Alert archive / Michigan / Wind Advisories in 2013
Wind Advisory 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Jan 19, 2013, 3:47 PM EST for 23 counties in Michigan. It took effect at Jan 19, 2013, 7:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2013, 3:47 PM EST (20:47 UTC)
- In effect from
- Jan 19, 2013, 7:00 PM EST
- Expired
- Jan 20, 2013, 7:07 AM EST
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
575 WWUS73 KGRR 192047 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 347 PM EST SAT JAN 19 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-200500- /O.NEW.KGRR.WI.Y.0003.130120T0000Z-130120T1400Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 347 PM EST SAT JAN 19 2013 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST SUNDAY. HAZARDOUS WEATHER... * WEST TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH AFTER DARK. * PEAK WIND GUSTS MAY REACH 45 MPH INLAND AND 55 MPH TOWARDS THE LAKE MICHIGAN SHORELINE. * SOME LIGHT SNOW IS EXPECTED TONIGHT WHICH MAY RESULT IN AREAS OF BLOWING SNOW BRIEFLY LIMITING VISIBILITY...ESPECIALLY ACROSS CENTRAL LOWER MICHIGAN. IMPACTS... * GIVEN THE STRENGTH OF THE WIND SCATTERED POWER OUTAGES ARE POSSIBLE TONIGHT. * IF DRIVING ON NORTH SOUTH ROADWAYS YOU WILL FEEL A NOTICEABLE IMPACT FROM THE WIND. * THE WIND MAY BRIEFLY CREATE POOR VISIBILITY AS THE LIGHT SNOW IS LOFTED BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$ DUKE
3 follow-up statements
064 WWUS73 KGRR 200305 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1005 PM EST SAT JAN 19 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-201115- /O.CON.KGRR.WI.Y.0003.000000T0000Z-130120T1400Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1005 PM EST SAT JAN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY... HAZARDOUS WEATHER... * SINCE 8 PM WEST WINDS HAVE INCREASED TO 20 TO 30 MPH WITH GUSTS TO 40 MPH. WINDS WILL BECOME WEST TO NORTHWEST OVERNIGHT. * PEAK WIND GUSTS MAY REACH 45 MPH INLAND AND 55 MPH TOWARDS THE LAKE MICHIGAN SHORELINE. * SOME LIGHT SNOW IS EXPECTED TONIGHT WHICH MAY RESULT IN AREAS OF BLOWING SNOW BRIEFLY LIMITING VISIBILITY...ESPECIALLY ACROSS CENTRAL LOWER MICHIGAN. IMPACTS... * GIVEN THE STRENGTH OF THE WIND SCATTERED POWER OUTAGES ARE POSSIBLE TONIGHT. * IF DRIVING ON NORTH SOUTH ROADWAYS YOU WILL FEEL A NOTICEABLE IMPACT FROM THE WIND. * THE WIND MAY BRIEFLY CREATE POOR VISIBILITY AS THE LIGHT SNOW IS LOFTED BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$
368 WWUS73 KGRR 200830 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 AM EST SUN JAN 20 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-201400- /O.CON.KGRR.WI.Y.0003.000000T0000Z-130120T1400Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 330 AM EST SUN JAN 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... HAZARDOUS WEATHER... * NORTHWEST WINDS GUSTING TO 45 MPH WILL WILL DECREASE TO GUSTS TO 35 MPH BY MID MORNING. * LIGHT SNOW WILL RESULT IN LOCALLY REDUCED VISIBILITIES. IMPACTS... * NUMEROUS POWER OUTAGES HAVE BEEN REPORTED ACROSS THE REGION OVERNIGHT. * IF DRIVING ON NORTH SOUTH ROADWAYS YOU WILL FEEL A NOTICEABLE IMPACT FROM THE WIND. * THE WIND MAY BRIEFLY CREATE POOR VISIBILITY AS THE LIGHT SNOW IS LOFTED BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$
582 WWUS73 KGRR 201207 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 707 AM EST SUN JAN 20 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-201315- /O.CAN.KGRR.WI.Y.0003.000000T0000Z-130120T1400Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 707 AM EST SUN JAN 20 2013 ...WIND ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED THIS MORNING AND THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. && $$ OSTUNO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Jan 19, 3:17 PM EST, 30 minutes earlier.
Area forecast discussion, Jan 19, 3:17 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
317 PM EST SAT JAN 19 2013
.SYNOPSIS...
ISSUED AT 317 PM EST SAT JAN 19 2013
ARCTIC AIR WILL SURGE INTO SOUTHWEST LOWER MICHIGAN THIS
EVENING...WITH RAPIDLY FALLING TEMPERATURES OVERNIGHT. SNOW
SHOWERS...SOME BLOWING SNOW AND VERY WINDY CONDITIONS ARE EXPECTED
AFTER DARK. LAKE EFFECT SNOWS WILL COMMENCE TONIGHT...BUT ANY
ACCUMULATION OF SNOW TONIGHT WILL BE LIMITED. ACCUMULATIONS TONIGHT
WILL RANGE FROM A DUSTING IN MANY AREAS TO AROUND AN INCH OR SO UP
ALONG U.S. 10. LIGHT LAKE EFFECT SNOW WILL CONTINUE ON SUNDAY BEFORE
A SPIKE IN ACTIVITY OCCURS SUNDAY NIGHT AND MONDAY. POTENTIALLY
HEAVY LAKE EFFECT SNOW WILL OCCUR FOR AREAS WEST OF HIGHWAY 131
DURING THIS TIME FRAME WITH SNOWFALL AMOUNTS IN EXCESS OF 6 INCHES
POSSIBLE. LAKE EFFECT SNOW WILL CONTINUE MONDAY NIGHT INTO TUESDAY
AS WELL. IT WILL BE DOWNRIGHT COLD WITH HIGHS NOT MAKING IT OUT OF
THE TEENS IN MANY AREAS THE NEXT 3 DAYS.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 317 PM EST SAT JAN 19 2013
HEADLINE DECISIONS WERE THE FOCUS OF THE SHORT TERM PACKAGE. FIRST
CONCERN OCCURS RIGHT OFF THE BAT TONIGHT WITH WHAT HEADLINE BEST
COVERS THE IMPACTS EXPECTED. FEEL THE MOST SIGNIFICANT IMPACT
TONIGHT IS GOING TO BE THE WIND. WINDS WILL RAMP UP QUICKLY BETWEEN
800PM AND MIDNIGHT AS THE ARCTIC FRONT SURGES THROUGH THE AREA.
WESTERLY WINDS WILL RAMP INTO THE 20-30 MPH RANGE WITH GUSTS TO 45
MPH INLAND AND 50-55 MPH ALONG THE LAKESHORE. THERE WILL BE SOME
SNOW ALONG THE ARCTIC FRONT...BUT IT IS NOT EXPECTED TO AMOUNT TO
MUCH. A SHORT BURST AS IT MOVES THROUGH THE FORECAST AREA. LAKE
EFFECT SNOW WILL GET GOING OVERNIGHT AT 850MB TEMPS PLUNGE...BUT THE
STRONG WINDS AND LACK OF REAL DEEP MOISTURE SHOULD PRECLUDE MUCH IN
THE WAY OF ACCUMULATIONS. THINKING A DUSTING TO A HALF INCH OR SO
FOR AREAS SOUTH OF INTERSTATE 96. NORTH OF 96 THE MOISTURE IS A BIT
DEEPER AND ACCUMS OF AROUND AN INCH ARE POSSIBLE. THE ONLY REAL
CONCERN AREA FOR WINTER TYPE HEADLINES TONIGHT IS UP ON THE HIGH
GROUND FROM BALDWIN TO BIG RAPIDS TO CLARE. THIS AREA MAY SEE AN
INCH OR TWO...BUT FELT THE WIND HEADLINE WAS THE BIGGER IMPACT. WILL
TIE IN THE MENTION OF SOME BLOWING SNOW AND MAYBE A FEW SLICK SPOTS
INTO THE WIND STATEMENT. DID NOT WANT TO CONFUSE A WINTER HEADLINE
TONIGHT WITH THE MORE SIGNIFICANT WINTER THREAT THAT COMES SUNDAY
NIGHT INTO MONDAY.
THE WIND SUBSIDES SOME INTO SUNDAY WITH LAKE EFFECT SNOW CONTINUING.
DELTA T/S OVER LAKE MICHIGAN BY 12Z SUNDAY WILL BE IN THE LOW 20S C
WHICH IS HIGH. THE ISSUE SUNDAY WILL BE THE DEPTH OF MOISTURE.
MOISTURE DEPTH IS ONLY FORECAST TO REACH 4-5K FEET ON SUNDAY. SNOW
SHOWERS WITH ACCUMS ON THE ORDER OF AN INCH OR TWO FOR SUNDAY.
CONDITIONS BECOME MUCH MORE FAVORABLE FOR LAKE EFFECT SNOW SUNDAY
NIGHT INTO MONDAY. WE MOVE INTO DEEP CYCLONIC FLOW...ACCENTUATED BY
A SHORTWAVE AT 500MB/S THAT DRIVES THROUGH THE AREA MONDAY. MOISTURE
DEPTH REACHES TO AROUND 10K FEET MUCH OF THIS TIME FRAME WITH STRONG
OMEGA NOTED IN THE DGZ. WINDS BACK OFF TO 15-30 KNOTS IN THE CLOUD
LAYER WHICH WILL ALLOW BANDING TO BE MORE EFFICIENT. THE MAIN
NEGATIVE IS THAT THE DGZ IS SHALLOW...A FEW THOUSAND FEET DEEP AND
ITS LOCATED CLOSE TO THE GROUND. THIS MAY LIMIT FLAKE SIZE AND HENCE
AMOUNTS. GIVEN THIS FACTOR HAVE DECIDED TO HANG ON TO THE WINTER
STORM WATCH. DETERMINISTIC GUIDANCE IS NOT INDICATING REAL HEAVY
AMOUNTS...MORE ON THE ADVISORY / WARNING THRESHOLD IN THE 24 HOUR
TIME FRAME. FEEL AMOUNTS GREATER THAN 6 INCHES ARE LIKELY IN THE
WATCH AREA...BUT OVER 24 HOURS THIS IS NOT ENOUGH TO JUMP INTO A
WARNING THIS FAR OUT. 8-12 INCH AMOUNTS ARE QUITE POSSIBLE IN THE 24
HOUR TIME FRAME...BUT WE ARE NOT TO THE CONFIDENCE LEVEL YET TO
TRIGGER A WARNING.
LAKE EFFECT SNOWS WILL PERSIST MONDAY NIGHT...ALTHOUGH THE DGZ WILL
BE QUITE LOW GIVEN THE STRENGTH OF THE ARCTIC AIR. EXPECT SOME HEAVY
LAKE EFFECT SNOW BANDS TO PERSIST INTO MONDAY NIGHT WITH A VERY DRY
SNOW.
BOTTOM LINE...WINTER ARRIVES WITH A VENGEANCE TONIGHT WITH WIND AND
FALLING TEMPS. WIND CHILLS TOWARD MORNING WILL BE DIPPING TOWARDS
ZERO F. A PROLONGED PERIOD OF LAKE EFFECT SNOW AND COLD IS EXPECTED
FROM LATE TONIGHT INTO TUESDAY. SNOWFALL AMOUNTS OVER A LONG TIME
FRAME FROM LATE TONIGHT INTO TUESDAY WILL LIKELY PUSH INTO DOUBLE
DIGITS FOR SOME AREAS.
.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 317 PM EST SAT JAN 19 2013
AN ARCTIC AIRMASS WILL BE FIRMLY ENTRENCHED OVER LWR MI TUESDAY WITH
MAX TEMPS ONLY EXPECTED TO REACH THE SINGLE DIGITS TO LOWER TEENS.
WNW FLOW LAKE EFFECT SNOW SHOWERS ARE ANTICIPATED ALSO WITH DEEP LOW
LEVEL MOISTURE STILL IN PLACE AND H8 TEMPS WAY DOWN IN THE -23 TO
-25 C RANGE.
COLD WX WILL CONTINUE WEDNESDAY WITH MAX TEMPS ONLY IN THE TEENS AND
SOME LINGERING LAKE EFFECT SNOW SHOWERS WHICH SHOULD GRADUALLY TAPER
OFF AS A SFC RIDGE BUILDS IN.
12Z GFS IS TRENDING TOWARD THE ECMWF IN SHOWING LOW PRESSURE
DEVELOPING OVER THE ARKLATEX REGION THURSDAY COULD SPREAD SOME
SYNOPTIC SNOW INTO LWR MI LATE THURSDAY/THURSDAY NIGHT. TEMPS WILL
MODERATE INTO THE UPPER TEENS TO LOWER 20S FOR MAXES THURSDAY AND
WILL BE MAINLY IN THE 20S FRIDAY/SATURDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY)
ISSUED AT 1240 PM EST SAT JAN 19 2013
THE PRIMARY IMPACT TO AVIATION THIS AFTERNOON THROUGH TONIGHT INTO
SUNDAY MORNING WILL BE STRONG WINDS. SSW TO SW WINDS WILL REACH 15
TO 25 KTS THIS AFTN THEN RAMP UP TO 20 TO 30 KNOTS TONIGHT WITH
HIGHER GUSTS. WINDS WILL VEER TO THE WEST TO WNW OVERNIGHT. GUSTS AT
KMKG COULD REACH 40 KTS OVERNIGHT INTO EARLY SUNDAY MORNING.
VFR CONDITIONS THIS AFTN/EARLY EVE WILL GRADUALLY TRANSITION TO MVFR
OVERNIGHT AS LOWER CLOUDS AND LIGHT SNOW SHOWERS/FLURRIES DEVELOP.
CONDITIONS SHOULD THEN STAY PRIMARILY MVFR SUNDAY MORNING AND EARLY
AFTERNOON BEFORE HEAVIER LAKE EFFECT SNOW SHOWERS BEGIN TO DEVELOP
BEYOND 18Z SUN.
&&
.MARINE...
ISSUED AT 317 PM EST SAT JAN 19 2013
HAVE DROPPED THE SMALL CRAFT ADVISORY WITH THIS ISSUANCE AND
BROUGHT THE GALE WARNING TO THE FOREFRONT AS THE ONSET IS WITHIN A
FEW HOURS NOW. THE FALLING TEMPS OVERNIGHT INTO THE TEENS COMBINED
WITH GALE FORCE WINDS WILL CREATE A LIKELIHOOD FOR FREEZING SPRAY.
FREEZING SPRAY WARNING IN EFFECT FROM LATE TONIGHT INTO SUNDAY
MORNING. SOLID GALES OF 45 KNOTS ARE EXPECTED TONIGHT WHICH WILL
PUSH WAVES INTO THE 10-15 FOOT RANGE. THE LAKE WILL NOT BE A SAFE
PLACE TONIGHT. AFTER THE GALES SUBSIDE SUNDAY MORNING SMALL CRAFT
ADVISORY CONDITIONS ARE EXPECTED INTO TUESDAY.
&&
.HYDROLOGY...
ISSUED AT 317 PM EST SAT JAN 19 2013
HAVE NOT RECEIVED ANY NEW INFORMATION ON THE ICE JAM UPSTREAM OF
ROGERS DAM ON THE MUSKEGON RIVER JUST SOUTH OF BIG RAPIDS. THE
WARMTH TODAY WAS PROBABLY NOT ENOUGH TO CREATE SIGNIFICANT CHANGES.
THE COLD COMING TONIGHT INTO MID NEXT WEEK WILL LIKELY LOCK IT IN
PLACE. THE COLD WILL ALSO INCREASE THE POTENTIAL FOR ADDITIONAL ICE
JAMS ACROSS THE AREA AS RIVER ICE FORMATION WILL BE IN FULL SWING.
RIVER LEVELS ARE ALL CURRENTLY WITHIN BANK AND AT NORMAL FLOWS. WITH
ALL PRECIP IN THE NEXT FEW DAYS COMING IN THE FORM OF SNOW...THE
ONLY
HYDRO CONCERNS ARE ICE JAM RELATED.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST SUNDAY FOR
MIZ037>040-043>046-050>052-056>059-064>067-071>074.
WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON
FOR MIZ037-038-043-050-056-064-071-072.
LM...HEAVY FREEZING SPRAY WARNING FROM 1 AM TO 1 PM EST SUNDAY FOR
LMZ844>849.
GALE WARNING UNTIL 1 PM EST SUNDAY FOR LMZ844>849.
&&
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...LAURENS
AVIATION...LAURENS
HYDROLOGY...DUKE
MARINE...DUKEHazardous weather outlook, Jan 19, 5:47 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 547 AM EST SAT JAN 19 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-201100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 547 AM EST SAT JAN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT TRAVEL CONDITIONS WILL BECOME HAZARDOUS TONIGHT AS LAKE EFFECT SNOW SHOWERS BRING SNOW COVERED ROADS AND REDUCED VISIBILITY. THE HEAVIEST SNOW WILL BE NEAR LAKE MICHIGAN...GENERALLY WEST OF US 131. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LAKE EFFECT SNOW WILL CONTINUE TO BRING HAZARDOUS TRAVEL CONDITIONS. IN ADDITION...SUB ZERO WIND CHILLS ARE EXPECTED MONDAY AND TUESDAY. LOCALIZED ICE JAM FLOODING IS POSSIBLE ALONG SOME RIVERS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-201100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 547 AM EST SAT JAN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NORTHWEST GALES AND HEAVY FREEZING SPRAY IS EXPECTED TONIGHT. LAKE EFFECT SNOW WILL REDUCE VISIBILITIES TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NORTHWEST GALES AND HEAVY FREEZING SPRAY WILL CONTINUE THROUGH SUNDAY AFTERNOON. LAKE EFFECT SNOW WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES SUNDAY THROUGH WEDNESDAY. OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:15 AM EST | Winter Storm Watch | GRR | Allegan, Kalamazoo, Lake, Mason, Muskegon, Oceana and 2 more | 24 hr |
| Jan 19, 4:23 AM EST | Gale Warning | GRR | 32 hr | |
| Jan 19, 4:23 AM EST | Small Craft Advisory | GRR | 11 hr | |
| Jan 19, 4:23 AM EST | Heavy Freezing Spray Watch | GRR | 8 hr | |
| Jan 19, 12:21 PM EST | Heavy Freezing Spray Warning | GRR | 24 hr |
Nearby
Wind Advisories in Michigan, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.